Psycho-Babble Medication Thread 385453

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

jane pauley

Posted by f l y on September 1, 2004, at 21:58:27

i felt she was describing me exactly. she said only drug that helped her was lithium. i've never tried lithium because of sedation and bloating side effects.

any thoughts?

 

Re: jane pauley

Posted by prodgirl on September 2, 2004, at 1:14:35

In reply to jane pauley, posted by f l y on September 1, 2004, at 21:58:27

Yeah, I think her message hit home. I wish I would have asked my family and friends to watch it - they would definately have a better idea of what it means to be BP.

 

Re: jane pauley

Posted by SLS on September 2, 2004, at 6:41:49

In reply to Re: jane pauley, posted by prodgirl on September 2, 2004, at 1:14:35

> Yeah, I think her message hit home. I wish I would have asked my family and friends to watch it - they would definately have a better idea of what it means to be BP.

Someone told me that she described having a drug prescribed for another ailment contribute to the induction of her bipolar disorder. Is this true?


- Scott

 

Re: jane pauley SLS

Posted by KaraS on September 2, 2004, at 8:55:31

In reply to Re: jane pauley, posted by SLS on September 2, 2004, at 6:41:49

> > Yeah, I think her message hit home. I wish I would have asked my family and friends to watch it - they would definately have a better idea of what it means to be BP.
>
> Someone told me that she described having a drug prescribed for another ailment contribute to the induction of her bipolar disorder. Is this true?
>
>
> - Scott


I read that it was the antibiotic Bactrim. How wierd is that?

-K

 

Re: jane pauley

Posted by Glydin on September 2, 2004, at 9:23:26

In reply to Re: jane pauley, posted by SLS on September 2, 2004, at 6:41:49

Several courses of steroids for a hive condition that had plagued her, off and on, since childhood. She also did not fare well when placed on AD's as an initial treatment to her mental illness, per the interview. The book pieces I had read put the spin that her med use had "caused" her BP, but last night's interview did state that an "unmasking" of the underlying disorder may have happened.

 

Re: jane pauley

Posted by Starlight on September 2, 2004, at 16:17:53

In reply to Re: jane pauley, posted by SLS on September 2, 2004, at 6:41:49

Yep, it was steriods she was prescribed to treat a case of hives. And I didn't know this but evidently Bipolar III is the term they are using to describe Bipolar disorder brought on by medication, especially anti-depressant use, which is what happened in my case.
starlight

 

Re: jane pauley

Posted by KaraS on September 2, 2004, at 16:44:59

In reply to Re: jane pauley, posted by Starlight on September 2, 2004, at 16:17:53

I'm certainly glad it wasn't Bactrim. Now I can take that antibiotic without worrying. Amazing how often the press gets it wrong. (Or could I have gotten it wrong? Hard to believe I'd mistake one for the other.)

 

Re: steroids and bipolar

Posted by Dinah on September 2, 2004, at 22:34:45

In reply to Re: jane pauley, posted by Glydin on September 2, 2004, at 9:23:26

A friend of mine developed bipolar symptoms with full blown mania after heavy duty steroid treatment for lupus. I wonder if patients are warned of the possibility. Although I suppose there are times when there aren't many alternatives to steroid use.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.